MAUDE Adverse Event Report: COOK INC COMMON BILE DUCT EXPLORATION SET; LQR DISLODGER, STONE BILIARY

COOK INC COMMON BILE DUCT EXPLORATION SET; LQR DISLODGER, STONE BILIARY
Catalog Number C-CDES-100
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: laparoscopic maryland grasper, olympus ureteroscope.Pma/510(k): preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the roadrunner pc wire guide included in a common bile duct exploration set stripped and became damaged during use in a laparoscopic cholecystectomy with an intraoperative cholangiogram and common bile duct exploration.The wire could have become stripped upon introduction into the working channel of the ureteroscope or during manipulation with the laparoscopic grasper used in the procedure.The damage occurred upon the 4th exchange.The 1st exchange was advancing the balloon dilation catheter over the wire, the 2nd exchange was the choloedochscope over the wire, the 3rd exchange was advancing the balloon dilation catheter of the wire, and the 4th exchange was the ureteroscope over the wire.The surgeon confirmed the wire guide stripped but no pieces came off or were left inside the patient.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
H6 ¿ method code: analysis of data provided by user/third party (4112).Investigation ¿ evaluation: (b)(6) from (b)(6) hospital informed cook on 18feb2020 of an incident involving a common bile duct exploration set [rpn: c-cdes-100] from lot number 10082585.On (b)(6) 2020 during the fourth exchange of a procedure, the wire guide became stripped/damaged upon introduction of the olympus ureteroscope/manipulation of the maryland laparoscopic grasper.The wire guide stripped, but no pieces came off into the patient.1st exchange: atb advance balloon dilation catheter over wire.2nd exchange: choledochoscope over wire.3rd exchange: atb advance balloon dilation catheter over wire.4th exchange: ureteroscope over wire.No unintended section of the device remained inside the patient¿s body, the patient did not require additional procedures due to this occurrence, and there have been no adverse effects to the patient due to this occurrence.A review of documentation including the complaint history, device history record, drawing, manufacturing instructions, quality control and specifications, as well as a visual inspection of the returned device was conducted during the investigation.One used wire guide was returned for evaluation.Upon physical examination, it was found that the polymer jacket was separated on the wire.The separation was located 131.5cm from the proximal end.Approximately 1.2cm of the wire is exposed.The polymer jacket is bunched up on the distal end of the wire.No other damage to the device was noted.The customer provided an image of the wire guide that failed, and it was noted that the polymer jacket was separated on the wire.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record for lot 10082585 and wire guide subassembly lot 10082585-3 found no nonconformances.It should be noted that there were no other complaints reported for these lots.There is no evidence that suggests nonconforming product exists in house or in the field.There are no existing product instructions for use for rpn: c-cdes-100.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that the failure could be traced to a component failure without a manufacturing or design deficiency.It is possible that excessive forces were applied to the device during the procedure, causing the polymer jacket to separate.This separation did occur during the fourth advancement of the procedure.The wire guide is hydrophilic coated if the coating was not adequately activated, it can cause resistance during the procedure.This can result in the peeling of the polymer jacket.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
COMMON BILE DUCT EXPLORATION SET
Common Device Name
LQR DISLODGER, STONE BILIARY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9779787
Report Number1820334-2020-00529
Device Sequence Number10902498
Product Code LQR
UDI-Device Identifier00827002269088
UDI-Public(01)00827002269088(17)211015(10)10082585
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2021
Device Catalogue NumberC-CDES-100
Device Lot Number10082585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR